Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 13, 2006, 8:57 PM CDT for Lee County, Ogle County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 8:57 PM CDT (01:57 UTC)
- Expired
- Apr 13, 2006, 9:49 PM CDT
- In force
- 52 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Lee County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 107 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:55 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 13, 6:55 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 655 PM CDT THU APR 13 2006 .DISCUSSION FOR AFTERNOON GRIDS/ZFP... 322 PM CDT MAIN FOCUS IS ON SHORT TERM...AND CONVECTIVE/SEVERE POTENTIAL TONIGHT...THEN PRECIP AND TEMP TRENDS THROUGH WEEKEND. SFC WARM FRONT CONTINUES TO SURGE NORTH INTO THE MID MISSISSIPPI VALLEY THIS AFTERNOON...WITH 19 UTC SFC ANALYSIS INDICATING BOUNDARY ROUGHLY ALONG KDSM...KOTM...KIRK TO WEST OF KSTL LINE. SFC DEW POINTS INTO THE LOWER 60S IN WARM SECTOR...WITH TEMPS SOLIDLY IN THE MID 80S. SPC RUC ANALYSIS INDICATES MLCAPE VALUES IN EXCESS OF 2500 J/KG IN WARM SECTOR OVER MO...WITH DEEP LAYER MOIST CONVERGENCE MAX FROM NE MO INTO SE IA. VIS SAT PICS SHOW CU CONGESTUS FINALLY DVLPG OVER EASTERN MO. APPEARS ALSO WEAK PSUEDO WARM FRONT ALONG TRAILING EDGE OF MID LEVEL CLOUD DECK OVER NERN IL...LIKELY ENHANCED BY DIFFERENTIAL HEATING DUE TO CLOUD COVER. ALOFT...VAPOR LOOPS INDICATE MID LEVEL SHORT WAVE/SPEED MAX TRANSLATING EAST NORTHERN PLAINS TO UPPER MIDWEST...EXPECTED TO AID CONVECTIVE INITIALIZATION VERY LATE AFTN/EARLY EVENING ALONG WRM FRONT ACROSS ERN IA/MO. THIS ACTIVITY EXPECTED TO SPREAD SOUTHEAST ALONG FRONTAL ZONE...AS LOW LEVEL MOIST/WARM ADVECTION CONTNUES INTO WFO LOT FCST AREA. SPECIAL 18Z AND 20Z SOUNDINGS FROM DVN AND ILX RESPECTIVELY INDICATE STEEP LAPSE RATES AND DRY LOW LEVELS NORTH OF WARM FRONT...SUGGESTING POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL IF/WHEN ORGANIZED CONVECTION GETS GOING. WILL HAVE CHANCE POPS WEST THIS EVENING CLOSER TO VCNTY WRMFRNT...WHILE WILL MAINTAIN LIKELY POPS FOR TRW OVERNIGHT ESPECIALLY 03-08Z TIME FRAME. SHORT WAVE TROUGH AXIS THEN MOVES THROUGH IN PREDAWN HOURS...DIMINISHING THREAT FROM WEST TO EAST. FRONT EXPECTED TO LINGER ACROSS SOUTHERN CWA OR CNTRL IL FRIDAY...AIDED BY OUTFLOW FROM OVRNGT ACTIVITY. ANOTHER WEAKER VORT DEPICTED BY GFS/NAM SAT AFTN...AND WILL CARRY CHC AFTN POPS GENERALLY SOUTH OF INTERSTATE 88. UPPER RIDGE BEGINS TO DVLP ACROSS MS VLY FRIDAY NIGHT AS MORE AMPLIFIED UPPER TROUGH EMERGES ACROSS SOUTHWESTERN US. IN LOW LEVELS...SFC HIGH ACROSS NRN LAKES/ONTARIO TO HELP PUSH BOUNDARY SOUTH OF CWA...WITH COOL/DRIER NORTH/NORTHEAST LOW LEVEL FLOW PUSHING MAIN FOCUS OF PRECIP SOUTH OF FCST AREA. FRONT BEGINS TO COME BACK NORTH LATE SATURDAY AND SUNDAY HOWEVER...AS THIS MORE AMPLIFIED SHORT WAVE MOVES ACROSS THE PLAINS. THIS BRINGS RETURN OF PRECIP THREAT FOR EASTER HOLIDAY. SOME TIMING DIFFERENCES BETWEEN GFS/ECMWF IN MID RANGE OF FCST RUN...WITH ECMWF SUGGESTING SLOWER PROGRESSION. WILL MAINTAIN CHANCE POPS FROM MAINLY SAT NIGHT THROUGH SUNDAY AS SYSTEM PASSES ACROSS REGION. UPPER RIDGE DEVELOPS IN ITS WAKE MONDAY...THOUGH APPEARS NEXT AMPLIFED WAVE APPROACHES TUES NGT/WED. GFS RUNS DVLP PESKY CLOSED UPPER LOW WHICH WOBBLES ACROSS MIDWEST IN LATER PERIODS NEXT WEEK...SUGGESTING COOLER/SHOWERY WX. TEMP WISE...WILL BE TRICKY WITH FRONTAL BOUNDARY STRETCHED ACROSS CWA ESPECIALLY THROUGH EARLY THIS WEEKEND. LARGER TEMP RANGE FROM NORTH TO SOUTH REALLY SHOWS SATURDAY...WITH MORE NE/E FLOW SUPPLYING LAKE COOLING TO NORTHERN PARTS OF FA. WILL SETTLE ON RANGE 60S NORTH TO 70S/AROUND 80 SOUTH...OF COURSE SOMEWHAT COOLER ALONG LAKE SHORE. RATZER && .AVIATION... 655 PM CDT 00Z TAFS...FEATURES OF NOTE ARE LK BRZ WHICH IS BEING OVERWHELMED BY ADVANCING WMFNT...ESPECIALLY WITH DEC IN HEATING AND STRONG SURGE OF LLVL MOISTURE ACROSS MO INTO SRN AND E CNTRL IA. ELEVATED CONVECTION N OF WMNFT MOVG ESE ACROSS SERN WI AND EXPECTED TO CONT ACROSS SRN LK MI INTO LWR MI THIS EVE. SFC BASED TSRA DVLPD IN CNTRL IA 21-22Z AT NOSE OF STG LLVL THETA-E ADVECTION AND WHERE DEEP UVV OCCURING AS SHRTWV TROF MOVS E INTO WRN MN AND IA. SHRTWV FCST TO MOV GENERALLY EWRD AND THRU ERN WI AND IL OVR TOP OF BROAD UPR RDG CNTRD OVR SRN AND CNTRL PLAINS. WHILE MID LVL FLO SUGGESTS EWRD MVMT OF IA TSRA ACROSS NRN IL...EXPECT CONVECTION TO TAKE A TURN TO MORE SERLY THIS EVE STAYING CLOSER TO MOISTURE DISCONTINUITY AS IT GRADUALLY SHIFTS E INTO IL. THUS EXPECT SOME TSRA IN VC OF TERMINALS MID TO LATE EVE...FEEL BEST COVERAGE TO BE A LTL FURTHER TO THE S AND SW. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Apr 13, 4:30 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT THU APR 13 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-140930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT THU APR 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE OUTLOOK AREA TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF EASTERN IOWA AND NORTHEAST MISSOURI THIS EVENING...AND SPREAD EAST ALONG A WARM FRONT ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS PARTS OF THE OUTLOOK AREA...MAINLY SOUTH OF INTERSTATE 80. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE SATURDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...MAINLY ACROSS EASTERN PARTS OF THE OUTLOOK AREA SUNDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-140930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT THU APR 13 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND STRONG GUSTY WINDS THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN FRIDAY AFTERNOON...AND AGAIN LATE SATURDAY INTO SUNDAY. ISOLATED THUNDERSTORMS ARE AGAIN POSSIBLE LATE TUESDAY INTO WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:28 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 29 min |
| Apr 13, 9:47 PM CDT | Severe Thunderstorm Warning | LOT | Boone | 17 min |
| Apr 13, 9:55 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 29 min |
| Apr 13, 10:11 PM CDT | Special Marine Warning | LOT | 49 min | |
| Apr 13, 10:11 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 35 min |
| Apr 13, 10:50 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 25 min |
| Apr 13, 10:57 PM CDT | Severe Thunderstorm Warning | LOT | Will | 33 min |
| Apr 13, 11:06 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 39 min |
| Apr 13, 11:47 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 43 min |
| Apr 14, 12:13 AM CDT | Severe Thunderstorm Warning | LOT | Ford | 37 min |
| Apr 14, 12:47 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 58 min |
| Apr 14, 12:58 AM CDT | Severe Thunderstorm Warning | LOT | Ogle | 19 min |
| Apr 14, 1:24 AM CDT | Severe Thunderstorm Warning | LOT | Ford | 51 min |
| Apr 14, 1:45 AM CDT | Severe Thunderstorm Warning | LOT | Livingston | 45 min |
| Apr 14, 1:46 AM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 44 min |
| Apr 14, 1:53 AM CDT | Severe Thunderstorm Warning | LOT | Kane | 37 min |
| Apr 14, 2:33 AM CDT | Severe Thunderstorm Warning | LOT | Kendall | 14 min |
| Apr 14, 5:52 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 23 min |
| Apr 14, 6:06 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Apr 14, 6:15 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 15 min |
| Apr 14, 6:15 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 45 min |
| Apr 14, 6:22 PM CDT | Tornado Warning | LOT | LaSalle | 38 min |
| Apr 14, 6:29 PM CDT | Tornado Warning | LOT | Iroquois | 46 min |
| Apr 14, 6:33 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Will | 42 min |
| Apr 14, 6:41 PM CDT | Tornado Warning | LOT | Grundy, Will | 49 min |
| Apr 14, 6:47 PM CDT | Tornado Warning | LOT | Grundy, Livingston | 43 min |
| Apr 14, 5:59 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.